MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF TORIC ASPHERIC UV ABSORBING SINGLEPIECE IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF TORIC ASPHERIC UV ABSORBING SINGLEPIECE IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number SA6AT4
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/12/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lens was returned in a qualified company cartridge.Viscoelastic was observed in the cartridge.The lens was advanced between the loading area and the nozzle entry area.The lens was pressed up against the roof of the cartridge.Neither haptic was folded.The cartridge was cleaned for further evaluation.The lens was removed with cleaning.Topcoat dye stain testing was conducted with acceptable results.Qualified associated products were indicated.Product history records were reviewed, and the documentation indicated the product met release criteria.The root cause for the reported complaint appears to be related to a failure to follow the instruction for use ifu.The lens was loaded incorrectly pressed up against the roof of the cartridge.This may indicate a plunger underride occurred.Cartridge topcoat dye stain testing was conducted with acceptable results.The instruction for use ifu instructs: the lens should be inserted until the optic is a little more than half-way inside the cartridge.Use the holding forceps to gently push down on the lens, verifying that the lens is on the bottom surface of the cartridge.Using holding forceps, take the trailing haptic, and gently fold the haptic onto the anterior side of the optic.Slowly grip or push the optic edge to position the lens as far into the cartridge as the forceps will permit, while ensuring the lens remains on the bottom surface of the cartridge and the trailing haptic remains on the optic.Failure to follow these steps may cause the lens to advance incorrectly causing delivery issues and/or damage.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A nurse reported that during an intraocular lens (iol) implant procedure, the lens was stuck in the cartridge.There was a patient contact.No further information available.

Brand Name
ACRYSOF TORIC ASPHERIC UV ABSORBING SINGLEPIECE IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key16082903
Report Number1119421-2023-00009
Device Sequence Number15557922
Product Code HQL
UDI-Device Identifier00380652336246
UDI-Public00380652336246
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 01/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Model NumberSA6AT4
Device Lot Number12721627
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/19/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/08/2022
Initial Report FDA Received Date01/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D; MONARCH III IOL DELIVERY SYSTEM, INJECTOR; PROVISC OPHTHALMIC VISCOSURGICAL DEVICE; UNSPECIFIED IOL FORCEPS
Patient Age73 YR
Patient SexMale